A Case of Liver Failure Due to Dabigatran Treated with Venovenous Hemodiafiltration and Idarucizumab

Author(s): Nicola Guglielmo, Daniele Orso*, Rosalba Mestroni, Giulia Montanari

Journal Name: Current Drug Safety

Volume 15 , Issue 3 , 2020


Become EABM
Become Reviewer
Call for Editor

Graphical Abstract:


Abstract:

Dabigatran etexilate, a direct thrombin inhibitor, was recently introduced in clinical use to prevent thromboembolic events in patients with risk factors (such as non-valvular atrial fibrillation or deep vein thrombosis). Dabigatran is not recommended in patients with creatinine clearance below 30 mL/min. More than 85% of the drug is eliminated by the renal route while the remaining part via the enteral route. Acute renal failure can result in an unexpected increase in serum levels of Dabigatran. In elderly, renal dysfunction, co-morbidity, and concomitant intake of different drugs could make the dosage of Dabigatran challenging. We present a case of an elderly man who suffered a severe accidental dabigatran intoxication with acute liver toxicity recovered after dialytic treatment and Idarucizumab.

Keywords: Toxicity, direct thrombin inhibitor, dabigatran, idarucizumab, overdose, therapeutic drug monitoring.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 15
ISSUE: 3
Year: 2020
Published on: 17 November, 2020
Page: [227 - 230]
Pages: 4
DOI: 10.2174/1574886315666200623162926
Price: $65

Article Metrics

PDF: 18